MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56232
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter occupation: lead tech.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure the hub of a flexor high-flex ansel guiding sheath separated from the rest of the sheath.The user was attempting to deploy a stent through the sheath when the hub separated.The stent and sheath were then removed without issue.It is unknown how the procedure was completed.No adverse effects to the patient were reported.Additional information was requested.
 
Event or Problem Description
Information was inadvertently omitted from the initial report: after the stent was removed, another cook sheath was used to complete the procedure.
 
Additional Manufacturer Narrative
Event summary: as reported, during an unknown procedure the hub of a flexor high-flex ansel guiding sheath separated from the rest of the sheath.The user was attempting to deploy a stent through the sheath when the hub separated.The stent and sheath were then removed without issue.After the stent was removed, another cook sheath was used to complete the procedure.No adverse effects to the patient were reported.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use, manufacturing instructions, and quality control data.The customer returned one device to cook for investigation.Physical examination of the returned device showed: visual inspection results noted that one device was returned in used condition.The sheath was separated from the check flo body.In response to this incident, cook completed a review of the dhr.The dhr for the reported complaint device lot reported 0 non-conformances, and sub assembly had 3 reported non-conformances.Cook concluded that all 3 non-conformances were not related to this incident.A database search for complaints on the reported lot found no additional complaints reported from the field.At this time, cook concluded that no nonconforming product from this lot exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: "warnings¿: ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance i anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ ¿precautions¿: ¿in order to ensure device compatibility, choose a sheath size large enough to accommodate the maximum outer diameter of any devices that will be placed through the sheath.¿ ¿all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿ ¿sheath removal¿: ¿insert a wire guide until its tip extends at least 10cm past the tip of the sheath.¿ ¿remove the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ ¿remove the wire guide.¿ ¿how supplied¿: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded a component failure contributed to this failure mode.The complaint was confirmed based on customer testimony and examination of the returned device.There is no evidence that the device was manufactured out of specification.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key12145273
Report Number1820334-2021-01737
Device Sequence Number4154823
Product Code DYB
UDI-Device Identifier00827002562325
UDI-Public(01)00827002562325(17)240331(10)13860630
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberG56232
Device Catalogue NumberKCFW-7.0-35-55-RB-HFANL0-HC
Device Lot Number13860630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown